Aa
A
A
Close
Avatar universal
Birth Control Causing Pain?
I had two dermoid cysts/tumors, one on each ovary (the one on left ovary was very large) that had been misdiagnosed for years. Only in the last two years was I in any kind of pain. I had emergency surgery last May to remove the dermoids. I did not have a real period until March. I was put on Loestrin birth control pills to "give my ovaries a rest" and stop functional cysts from occuring. But for six months I was in excruciating pain. Cramping so painful I am forced to lay down and can't eat, sleep, do anything - I stopped taking the pill and was fine. I just recently had another sonogram and they found another (NEW) 1cm dermoid on my left ovary. Again, the doctor wants me on birth control. This time I begged not to be put on Loestrin. I was put on Femcon and I am in pain again.. Does anyone else experience this. Give my ovaries a REST? I have a very high pain tolerance and I cannot deal with this kind of pain. I just cannot take it.
Cancel
2 Answers
Page 1 of 1
Avatar universal
Normally birth control helps with the pain in those who have PCOS. But maybe you just haven't found the right pill to be on. I take Yasmin, and never had any issues with it. Also birth control pills normally don't cause cysts and thats why they are generally given to those with cysts to make them smaller. See your doctor.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal

Thanks so much for the advice. I just wondered if anyone else had experienced anything like this. I don't think that I've ever had PCOS. But I couldn't find a community for women with ovarian  tumors... Before I had the dermoids removed, and before they grew back I never ever had any kind of problem with birth control. No pain at all.

I have been to see the doctor, a number of doctors. They all tell me the "give your ovaries a rest" thing. And I'm in incredible pain - so I go back. And it starts all over again with a new/different birth control pill. I was thinking that maybe these new dermoids began to grow after my surgery (a few months before I was put on the pill.) That maybe something to do with their growth doesn't like this medication.. It's very strange to me - that when I'm not on the pill I feel super and that when I am on the pill I can't take the pain. That's new and different. And as far as I know, the pill only helps with functional cysts. I've been told it doesn't stop/slow the growth of the dermoid. What can I say, my ovaries want to make little skin balls with teeth..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Polycystic Ovarian Syndrome (PCOS) Community Resources